MAUDE Adverse Event Report: ANGIODYNAMICS BIOSTABLE PICC WITH PASV; PERIPHERALLY INSERTED CENTRAL CATHETER,

ANGIODYNAMICS BIOSTABLE PICC WITH PASV; PERIPHERALLY INSERTED CENTRAL CATHETER,
Model Number 45883
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported defective device has been returned to the manufacturer and an investigation into the root cause for event is currently in progress.The results of the device evaluation will be sent via a follow up medwatch.(b)(4).
 
Event or Problem Description
As reported: bioflo pasv 5f dl - rn went to patient bedside and noticed blood everywhere from the valve no longer connected to the hub.The picc was initially placed in october 2019 and was noticed/replaced on (b)(6) 2020.No lot number since it's been roughly 4 months.The picc was removed and replaced.No patient injury or complications were reported.The reported defective disposable device has been returned to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
Returned for evaluation was one dl bioflo picc.As received, the purple/white valve was detached for the oversleeve.The customer did not return the purple/white valve for evaluation.The catheter was returned detached from the suture wing.Further evaluation of the device noted there was no evidence of adhesive inside the oversleeve.The complaint description of detached valve from the oversleeve is confirmed.No valve was returned with the sample.Due to the lack of adhesive in the oversleeve the most likely root cause is that the valve was never fully inserted into the oversleeve at the time of manufacture.When the catheter is built, valves are preloaded into the oversleeve, adhesive is applied and then the valve is fully seated using a seating press.If the valve had been fully seated, adhesive would be present inside the oversleeve.Employees were batching the preloading of valves, then applying glue and seating valves.This batching could lead to poor segregation between completed and partially completed product.As a correction/corrective actions, manufacturing procedures were amended to implement a single piece flow line.These changes are designed to reduce assembly errors and improve segregation.Verified lots identified through a ship history review {5478079, 5463269 and 5459429} were manufactured prior to to this manufactuiring procedure change.A review of the device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.Labeling review: the dfu that is supplied in the reported kit contains the following precaution and warnings: do not use if package is opened or damaged."it is recommended that only luer lock accessories be used with the bioflo midline catheter with endexo technology.Repeated over-tightening may reduce hub connector life.Do not use hemostats to secure or remove devices with luer lock hub connections.A review of the angiodynamics complaint system noted no trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Complaint # (b)(4).

Brand Name
BIOSTABLE PICC WITH PASV
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER,
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls, ny NY 12801
MDR Report Key9617315
Report Number1317056-2020-00011
Device Sequence Number11366955
Product Code LJS
UDI-Device IdentifierH965458830
UDI-PublicH965458830
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K121089
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number45883
Device Catalogue NumberH965458830
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/20/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/08/2020
Supplement Date Received by Manufacturer01/08/2020
Initial Report FDA Received Date01/22/2020
Supplement Report FDA Received Date03/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1